Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 5, 2019, 5:35 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 5:35 PM MDT (23:35 UTC)
- Expired
- Jul 5, 2019, 6:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WFUS55 KCYS 052335
TORCYS
NEC045-165-060000-
/O.NEW.KCYS.TO.W.0020.190705T2335Z-190706T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
535 PM MDT Fri Jul 5 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
West central Dawes County in the Panhandle of Nebraska...
Northeastern Sioux County in the Panhandle of Nebraska...
* Until 600 PM MDT.
* At 535 PM MDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Montrose, or 29 miles west of
Chadron, moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Crawford and Whitney Lake around 600 PM MDT.
Other locations impacted by this tornadic thunderstorm include
Whitney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4280 10366 4288 10357 4280 10323 4265 10339
TIME...MOT...LOC 2335Z 300DEG 23KT 4282 10359
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Worley2 follow-up statements
572
WWUS55 KCYS 052348
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
548 PM MDT Fri Jul 5 2019
NEC045-165-060000-
/O.CON.KCYS.TO.W.0020.000000T0000Z-190706T0000Z/
Dawes NE-Sioux NE-
548 PM MDT Fri Jul 5 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR WEST
CENTRAL DAWES AND NORTHEASTERN SIOUX COUNTIES...
At 548 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Fort Robinson Campground, or 25 miles west of
Chadron, moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Crawford around 600 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4277 10360 4284 10349 4277 10327 4265 10339
TIME...MOT...LOC 2348Z 300DEG 23KT 4278 10349
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Worley658
WWUS55 KCYS 052350
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
550 PM MDT Fri Jul 5 2019
NEC045-165-060000-
/O.EXP.KCYS.TO.W.0020.000000T0000Z-190706T0000Z/
Dawes NE-Sioux NE-
550 PM MDT Fri Jul 5 2019
...THE TORNADO WARNING FOR WEST CENTRAL DAWES AND NORTHEASTERN SIOUX
COUNTIES WILL EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4277 10360 4284 10349 4277 10327 4265 10339
TIME...MOT...LOC 2350Z 300DEG 23KT 4278 10349
$$
WorleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 5, 3:38 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 5, 3:38 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 338 PM MDT Fri Jul 5 2019 .UPDATE... Issued at 326 PM MDT Fri Jul 5 2019 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT... This includes Cheyenne, Banner, Box Butte, Dawes, Kimball, Sioux, Morrill, and Scotts Bluff Counties in Nebraska. In Wyoming this includes, Converse, Niobrara, Albany, Platte, Goshen, and Laramie Counties. && .SHORT TERM...(This evening through Saturday) Issued at 1243 PM MDT Fri Jul 5 2019 Sunshine is starting to peak through some lingering low to mid level clouds over the southeastern portion of the High Plains and adjacent Nebraska Panhandle. This will work to delay convective initiation by capping the atmosphere ahead of another day of isolated severe thunderstorm potential. Severe thunderstorms will follow east and southeasterly tracks east of the Laramie Range, though focused mainly along the I-80 corridor. A potent shortwave trough will again pass through the upper level southwesterly flow, and coupled with a decent southwesterly BL layer flow, atmospheric instability will spike with MLCAPE values near 2000 J/kg, steep mid-level lapse rates and decent shear and storm relative helicity values. At the surface, an upslope flow has kept dewpoints in the mid-50s and as the day heats up, the low to mid level cloud deck will finally erode out, creating the potential for strong to severe thunderstorms to initiate. Timing for thunderstorms looks to begin around 1 PM MDT and continue through about 8 PM MDT. Isolated to scattered supercells that develop today will be capable of producing golf ball size hail and damaging winds. An isolated tornado or two cannot be ruled out. Conditions quiet overnight with warm temperatures expected again. This will aid in keeping humidities relatively high with the addition of upslope flow yet again tomorrow afternoon, for another humid day Saturday, with another chance for severe thunderstorms across the High Plains tomorrow afternoon. Timing will be similar to today's. The major difference between today and tomorrow's storms will be slightly higher PWATs and slower storm motion, which will lead to the higher probability of heavy rain with storms, leading to flash flooding concerns. Will continue to monitor tomorrow's setup with forecast updates. .LONG TERM...(Saturday night through Friday) Issued at 1243 PM MDT Fri Jul 5 2019 Afternoon and evening thunderstorms continue each day under a southwesterly flow aloft, shortwave troughs ejecting across the High PLains each day, and upslope flow each afternoon, continuing through the weekend. A pattern change looks to be in store as early as Tuesday as a ridge of high pressure begins to build into the region. A warming trend and decreasing humidities should take hold by the end of next week. Isolated thunderstorms under the dirty ridge will lead to isolated thunderstorm possibilities through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1140 AM MDT Fri Jul 5 2019 Latest satellite loop was showing things fairly capped mainly east of the Laramie Range. However, we are starting to see moderate cumulus developing over the Laramie Range. This convection will continue to develop and spread east-northeast this afternoon with some of the stronger storms propagating southeast. Timing of the convection will be around 20-22Z. The bulk of these storms will dissipate after sunset with some lower ceilings developing once again after 08z or so. && .FIRE WEATHER... Issued at 1243 PM MDT Fri Jul 5 2019 Low humidities and heightened winds today across Carbon County will create a brief window for heightened fire weather concerns today, though they will be below RFW criteria. High humidities elsewhere and green fuels have resulted in low fire weather concerns overall. The active and wet weather pattern will continue through the weekend and into the beginning portion of next week. However, looking for a pattern change by midweek with a ridge building in, warming temps and decreasing humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...AB LONG TERM...AB AVIATION...REC FIRE WEATHER...AB
Hazardous weather outlook, Jul 5, 3:36 PM MDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 336 PM MDT Fri Jul 5 2019 WYZ104-105-109>114-062145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 336 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe Thunderstorm Watch remains in effect till 9 PM MDT this evening. Isolated marginally severe thunderstorms are expected this afternoon, mainly between 1 and 9 PM MDT. Some storms will be capable of producing strong winds, small hail and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Chances for afternoon and evening thunderstorms will continue each day, with strong to severe thunderstorms possible through the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-115>119- 062145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 336 PM MDT Fri Jul 5 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe Thunderstorm Watch remains in effect till 9 PM MDT this evening. Isolated to scattered severe thunderstorms are expected this afternoon, mainly between 1 and 8 PM MDT, east of the Laramie Range. The main focus will be along the I-80 corridor. Severe storms will be capable of producing large hail up to golf ball size and damaging winds. A tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Severe thunderstorms expected again Saturday over a similar are of the region. Timing will be similar to today's. Chances for afternoon and evening thunderstorms will continue into the weekend. Pattern change expected by mid next week. .Spotter information statement... Spotters are asked to report hail, precipitation, and thunderstorm wind damage to the Cheyenne, Wyoming National Weather Service.
In the hours before
Local storm report, Jul 5, 4:44 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL GUERNSEY 42.27N 104.74W
07/05/2019 E1.75 INCH PLATTE WY PUBLIC
DISPATCH REPORTED GOLFBALL SIZED HAIL IN
GUERNSEY.
&&
ADLSpecial weather statement, Jul 5, 4:56 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Cheyenne WY 456 PM MDT Fri Jul 5 2019 WYZ102-107-108-060000- East Platte County WY-Goshen County WY-Niobrara County WY- 456 PM MDT Fri Jul 5 2019 ...SPECIAL WEATHER STATEMENT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Keeline, or 18 miles southwest of Lusk, moving east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rawhide Buttes. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern and east central Wyoming. LAT...LON 4262 10489 4275 10482 4272 10437 4250 10442 TIME...MOT...LOC 2256Z 283DEG 17KT 4266 10479 Worley
Local storm report, Jul 5, 5:05 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 WSW FORT LARAMIE 42.21N 104.55W
07/05/2019 E1.50 INCH GOSHEN WY PUBLIC
PUBLIC REPORT OF PING PONG BALL SIZED HAIL.
&&
ADLLocal storm report, Jul 5, 5:06 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 WSW FORT LARAMIE 42.21N 104.55W
07/05/2019 E1.50 INCH GOSHEN WY PUBLIC
PING PONG BALL SIZED HAIL.
&&
ADLLocal storm report, Jul 5, 5:25 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL LINGLE 42.14N 104.35W
07/05/2019 M1.00 INCH GOSHEN WY EMERGENCY MNGR
REPORTS OF QUARTER SIZED HAIL IN LINGLE FROM
EM.
&&
ADLLocal storm report, Jul 5, 5:27 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 W LINGLE 42.14N 104.44W
07/05/2019 M2.00 INCH GOSHEN WY LAW ENFORCEMENT
&&
WMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 4, 11:38 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 52 min |
| Jul 5, 12:04 AM MDT | Special Weather Statement | CYS | Dawes | 41 min |
| Jul 5, 12:26 AM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 34 min |
| Jul 5, 1:08 AM MDT | Special Weather Statement | CYS | Box Butte, Scotts Bluff | 52 min |
| Jul 5, 3:54 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 36 min |
| Jul 5, 4:01 PM MDT | Special Weather Statement | CYS | Banner | 29 min |
| Jul 5, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 44 min |
| Jul 5, 5:07 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 38 min |
| Jul 5, 5:12 PM MDT | Tornado Warning | CYS | Sioux | 33 min |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.